Antihistamine Use Was Causing My Tinnitus

Discussion in 'Success Stories' started by MattN, Aug 11, 2019.

    1. MattN

      MattN Member

      Tinnitus Since:
      07/2017
      Cause of Tinnitus:
      Antihistamine
      Hello,

      I just wanted to post something about what seemed to be causing my tinnitus just in case it can help someone else. For years and years I have been taking an antihistamine almost every day (I would say for 25 years plus).

      My wife was researching a lot on tinnitus, came to a connection between antihistamine use and how it could affect the body with tinnitus. So I stopped using it. I itched like crazy for a few days however I found a great alternative for an antihistamine called Quercetin. I started taking that and what I found is over a few weeks the tinnitus went down significantly. I still have it flare periodically but it is nothing at all like it was. So I really think the antihistamine use was the problem.

      There are some people who should not take Quercetin and there are recommended doses so just do your research if you decide you want to look into it.

      One of my friends has found that Charlotte's Web CBD oil has reduced her tinnitus greatly. It did not work for me like it did for her, I tried this prior to understanding about the antihistamine link, but it really has significantly reduced her tinnitus.

      Also there is a book called "Rewiring Tinnitus" that seems to help some people with their journey with tinnitus.

      Anyhow I hope this helps someone.

      Matt
       
      • Like Like x 1
    2. SerenityNow
      Blah

      SerenityNow Member Podcast Patron

      Location:
      Canada
      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Not sure. Either due to headphone use/medication or stress.
      Hi Matt. Thanks for the post. I have also been taking antihistamines daily for a couple of years to help with sleep. It's an over the counter sleep aid called Sleep-Eze. I suspect that it might have caused my tinnitus but it could have also been from listening to music too loud through earphones as well as a period of heightened stress. It's hard to tell what the ultimate cause is since there are so many factors to consider.

      I asked my family doctor if there was any connection between antihistamine use and tinnitus and he said there wasn't. However when I asked a pharmacist the same question she said that at least some people had reported tinnitus as a side effect. I haven't really been able to get off the antihistamines yet because with tinnitus my insomnia issues are even worse. Hopefully when I'm able to get my sleep under control and get off the antihistamines my tinnitus will improve as well.
       
      • Optimistic Optimistic x 1

Share This Page

Loading...